Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Heavy dandruff, severe hair loss, itchy and dry scalp. Advice to overcome this?

Hi Doctor, I m a female, 25 years from India. I have severe dandruff which results in heavy hair loss . Its not itchy, but scalp gets very dry by the end of day after hair wash and days continued by it. Flakes fall when i brush my hair. I comb my hair everyday twice and come across huge hair loss. I m a vegetarian by diet . A friend suggested me to use coal tar shampoo. I used Novale-CT solution which contains 4% coal tar and 2% Ketoconazale just once and discontinued, as i was quite shocked by the side effects of coal tar (random info from the internet). Please suggest how to treat my scalp and your advice on continuing coal tar solution.
Asked On : Fri, 21 Dec 2012
Answers:  1 Views:  259
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear...
Causes of hair loss are:
1. Environmental factors
2. Stress
3. Deficiency of certain minerals, vitamins & amino acids in diet. e.g. Iron, zinc, Vit B complex, lysine.
4. Hormonal factors. e.g. Thyroxine
5. Any incidence of surgery, shock, etc.

Management includes:
1. Treating the underlying cause
2. Avoidance of stress
3. Dietary modifications
4. Minoxidil solution to be applied locally to stimulate the hair follicles
5. Multivitamin & multi mineral supplementation

But these medications have to be used regularly under the guidance of a hair loss tends to return on stoppage of these medications.

Those cases which do not respond to medical therapy, are managed by hair transplantation.
So...instead of taking self medications, it will be better to consult a Dermatologist to find out the underlying cause & start treatment accordingly.
There is nothing to worry...

Wishing you a Good Health. Let me know if I need to clarify further.
Thanks & take care.
Answered: Tue, 19 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor